Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 15, 2021Nowata County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Dec 15, 2021, 8:30 PM CST for Nowata County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2021, 8:30 PM CST (02:30 UTC)
Expired
Dec 15, 2021, 9:15 PM CST
In force
45 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Nowata County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS84 KTSA 160230
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021
 
OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...

At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Welch...                          Delaware...
Bluejacket...                     Lenapah...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 15, 6:01 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 15, 6:01 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
601 PM CST Wed Dec 15 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 236 PM CST Wed Dec 15 2021

A very intense mid-level shortwave trough with an embedded ~125kt
jet streak, will continue to traverse the central Plains this
evening. Winds along the periphery of this jet max (<70kts) will
still slightly graze the northeastern parts of Oklahoma. At the
surface, stronger southerly flow will diminish overnight as the
surface cyclone moves into portions of the Northern Plains. Warm
air advection and associated isentropic ascent earlier in the day
will help maintain low 60s dewpoints ahead of a frontal boundary
that is expected to move through the area later overnight. A pre-
frontal trough/dryline is forecast to approach northeast Oklahoma
this evening. A low-level capping inversion should mix out this
evening, so showers and thunderstorms are expected to form along
the aforementioned surface trough, and eventually move with an
advancing cold front through the morning and afternoon. Convection
is expected to develop just north of I-44 starting around 00Z.

MUCAPE ahead of the aforementioned boundary should be around 800
J/kg, coupled with 40 kts of 0-6 km shear should be sufficient in
producing a few strong to marginally severe storms. The
orientation of the boundary and shear vector will foster more
linear storms/storm interaction. At this time, the primary hazard
with any stronger storms will be damaging wind gusts.

These showers and storms will continue to push through the
forecast area by tomorrow afternoon as the front stalls in far
southeast Oklahoma. A ~20 degree gradient in temperatures is
possible across the area with mid 50s in far northeastern parts of
Oklahoma and mid 70s across southeast Oklahoma.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 236 PM CST Wed Dec 15 2021

By Thursday evening into Friday, pressure falls and associated
tightened surface pressure gradient will help lift the stalled
boundary back northward. How far north the boundary will lift is
still uncertain. As of right now, it appears the boundary will
stall again near the I-44 corridor. PWATs could be upwards of 1.5
in across the open warm sector, so some locations could see heavy
rainfall with any stronger storms. By Friday evening, a cold front
is expected to move through the Southern Plains in response to an
approaching mid-level shortwave trough. The airmass behind this
cold front will be much colder, so a hard freeze is expected
Saturday night into Sunday morning across most of the area.

Temperatures should moderate early next week as the surface ridge
moves to the east. Probabilities for rain may have to be
introduced early next depending on the track of a closed-low that
may open up and lift into the Southern Plains, however confidence
remains low at this time.

Bunker/WFO OUN

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CST Wed Dec 15 2021

Thunderstorms developing ahead of an approaching cold front will
impact forecast sites this evening and overnight with MVFR ceilings
and IFR visibilities, as convective line is expected to form and
move through nern OK / nwrn AR tonight. MVFR ceilings persist through
midday Thursday nwrn AR sites and MLC, with gradual clearing to VFR
during the afternoon as high pressure settles into the Southern
Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  58  43  63 /  80   0  30  60
FSM   57  68  52  69 /  50  90  80  90
MLC   51  66  49  68 /  70  80  70  90
BVO   41  57  37  61 /  80   0  10  30
FYV   48  62  45  65 /  90  80  70  90
BYV   48  61  46  64 /  90  80  70  90
MKO   48  60  46  64 /  90  20  60  80
MIO   43  55  41  62 /  80   0  30  60
F10   47  61  45  66 /  80  20  50  80
HHW   61  70  57  72 /  70  90  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>076.

AR...Wind Advisory until 6 PM CST this evening for ARZ001-002-010-011.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...69
Hazardous weather outlook, Dec 15, 5:40 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
540 PM CST Wed Dec 15 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
540 PM CST Wed Dec 15 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma, especially west of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue to spread into northeast
Oklahoma this evening, into northwest Arkansas mid to late
evening, and into southeast Oklahoma overnight as a cold front
enters the region. Instability interacting with the front will
allow for some storms to potentially become strong to severe with
locally damaging winds the primary threat. There is also a non-
zero tornado potential for spin ups along the leading line of
storms mainly northwest of Interstate 44. Severe weather
potentials are forecast to weaken overnight with continued shower
and thunderstorm chances along and ahead of the front. The front
looks to be across southeast Oklahoma into west central Arkansas
by early Thursday morning.

Also this evening ahead of the front, gusty to strong southerly
winds will remain possible across the region and then begin to
weaken late evening and overnight tonight. These winds along with
the warm temperatures ahead of the front were elevating fire
weather concerns over northeast Oklahoma, especially along and
west of Highway 75. These conditions should decrease this evening
as precipitation spreads into the region. However, a wind shift
out of the north behind the frontal passage could impact any
ongoing fire suppressions.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
The cold front is expected to stall over far southeast Oklahoma
or northeast Texas, where it will linger Thursday before migrating
north Friday. Locally heavy rainfall may be a concern with storms
expected Friday. Another strong cold front will then swing
through the area late Friday and Friday night bringing additional
chances for thunderstorms and heavy rainfall. Some of these storms
may be strong to perhaps severe.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Dec 15, 2:40 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     NON-TSTM WND DMG 1 W ROGERS              36.33N 94.14W
12/15/2021                   BENTON             AR   BROADCAST MEDIA

            CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
            FROM 1 W ROGERS. POWER POLES DOWN AT
            DIXIELAND AND WALNUT STREET.

&&

RJS
Special weather statement, Dec 15, 6:03 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CST Wed Dec 15 2021

OKZ054-160030-
Osage OK-
603 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of north central Osage
County through 630 PM CST...

At 602 PM CST, Doppler radar indicated a strong thunderstorm near
Hardy, moving east at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Elgin...                          Grainola...
Foraker...                        Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3700 9625 3687 9637 3676 9677 3678 9677
      3678 9675 3700 9675
TIME...MOT...LOC 0002Z 250DEG 55KT 3696 9683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 7:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Wed Dec 15 2021

OKZ054>056-059-160215-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
718 PM CST Wed Dec 15 2021

...Strong thunderstorms will impact portions of Osage, Washington,
northern Nowata and Pawnee Counties through 815 PM CST...

At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Hulah to 5 miles west of
Morrison. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Hominy...
Dewey...                          Cleveland...
Fairfax...                        Barnsdall...
South Coffeyville...              Copan...
Shidler...                        Wynona...
Ochelata...                       Ralston...
Lenapah...                        Osage...
Burbank...                        Wann...
Blackburn...                      Maramec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3700 9541 3624 9646 3625 9692 3633 9693
      3634 9703 3651 9703 3655 9690 3660 9691
      3660 9692 3659 9698 3660 9697 3700 9649
TIME...MOT...LOC 0118Z 262DEG 40KT 3696 9606 3631 9710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 8:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021

OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...

At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Welch...                          Delaware...
Bluejacket...                     Lenapah...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 6:03 PM CSTSpecial Weather StatementTSAOsage27 min
Dec 15, 7:18 PM CSTSpecial Weather StatementTSAOsage, Pawnee, Washington57 min
Dec 15, 8:10 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington50 min
Dec 15, 9:12 PM CSTSpecial Weather StatementTSARogers48 min
Dec 15, 9:15 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa45 min
Dec 15, 10:05 PM CSTSpecial Weather StatementTSACraig, Ottawa, Rogers55 min
Dec 15, 10:57 PM CSTSpecial Weather StatementTSAMayes33 min
Dec 16, 2:00 PM CSTFlood WatchTSAAdair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 2 more40 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.